Jump to content


Photo

Vertigo while taking Gleevec


  • Please log in to reply
4 replies to this topic

#1 otha230

otha230

    New Member

  • Members
  • Pip
  • 0 posts

Posted 16 August 2010 - 11:33 AM

After I had been taking Gleevec for six months, I started having instances of vertigo, which occurred every two weeks to two months.  It's a very disturbing situation as during the time of the attack I was essentially helpless.  (I have by the way been told my expericence was unusual as I felt the world was rocking rather than spinning which is the more common affliction).  After 18 months of problems I have  now been free of attacks for three and a half months.  During this same period I've been relieved of most of the side effects of Gleevec which for me were upsets of the digestive system.

I was wondering if other people taking Gleevec have experienced problems with vertigo.  I have some test scheduled to help determine the cause of the vertigo; however, I don't want to undergo the tests if the vetigo is a Gleevec side effect which has now pretty well abated.  Thanks in advance.



#2 td1961

td1961

    New Member

  • Members
  • Pip
  • 0 posts

Posted 16 August 2010 - 12:54 PM

I didn't have vertigo per se but I did experience problems with maintaining my balance especially while standing in one spot for long periods of time. I'm on sprycel now and still have similar episodes. Might it be related to neuropathy? At least it's a convenient scape goat to blame things on! Regards, Tracy



#3 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 16 August 2010 - 05:18 PM

Several people have described such side effects, including vertigo, imbalance, light-headedness, etc.  I had them to a very small degree, but they went away completely after a couple years.



#4 Susan61

Susan61

    Advanced Member

  • Members
  • PipPipPip
  • 43 posts
  • LocationNew Jersey

Posted 17 August 2010 - 06:22 PM

Yes I do get the dizziness.  Have been having episodes of it for years now, but sometimes I can go for months without it happening.  I just do not like the idea of not knowing when it will happen.  I have had it well driving, and had to pull over.  It does not last long, and it just comes and goes.  Mine is more of a spinning feeling.  Lightheaded and it sometimes effects my vision. I think a lot of people have complained about this in the past.  It most likely is the Gleevec, and not anything else.  If it continues constantly, then I would get further testing.



#5 otha230

otha230

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 August 2010 - 09:14 PM

Thanks.  I know what you mean about the driving.  I've quit driving on the

highway because I don't know if I could get over quickly enough, but I have a

short period that should be sufficient in town.   I hope you're eventually free

of this.  I'm feeling more optimistic as I've been free of the problem now for

several months, but I guess you've found that it does come back. 






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users